Alert archive / Louisiana / Small Craft Advisories in 2017
Small Craft Advisory 49, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Dec 17, 2017, 3:16 AM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2017, 3:16 AM CST (09:16 UTC)
- Expired
- Dec 17, 2017, 6:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
570 WHUS74 KLCH 170916 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 316 AM CST Sun Dec 17 2017 ...SMALL CRAFT ADVISORY EXTENDED TILL 6 AM CST FOR OUTER COASTAL WATERS... .Strong southerly winds will continue through the early morning in the vicinity of a passing squall line and cold front. Winds will quickly diminish to below criteria behind the front. GMZ470-472-475-171200- /O.EXP.KLCH.SC.Y.0048.000000T0000Z-171217T0900Z/ /O.NEW.KLCH.SC.Y.0049.171217T0916Z-171217T1200Z/ Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 316 AM CST Sun Dec 17 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY HAS EXPIRED... The National Weather Service in Lake Charles has issued a Small Craft Advisory, which is in effect until 6 AM CST early this morning. * WINDS...20 to 25 knots with gusts over 30 knots. * WAVES/SEAS...4 to 5 feet beyond 20 NM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ450-452-171030- /O.EXP.KLCH.SC.Y.0048.000000T0000Z-171217T0900Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- 316 AM CST Sun Dec 17 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have begun to weaken behind the cold front that moved through the area early this morning. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Dec 16, 9:44 PM CST, 5 hours 32 minutes earlier.
Area forecast discussion, Dec 16, 9:44 PM CST, 5 hours 32 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
944 PM CST Sat Dec 16 2017
.DISCUSSION...
Wx map shows the 1012mb surface low moving northeast along the TX
coast this evening, with widespread 25 kts winds eastward across
the coastal waters, see marine discussion below. Radar showing
large area of light to moderate rainfall entering inland SE TX
over the last hour, with heavy rainfall being noted SE of GLS with
the apex of the sfc low. This area will continue to progress
eastward as the surface low moves over the region overnight. For
the forecast, minor update to QPF, but still expecting 0.50-1.00"
as the system moves through overnight. Otherwise, ongoing forecast
on track.
DML
&&
.MARINE...
East winds of 25 kts with gusts over 30 kts will continue this
evening through early Sunday morning over the coastal waters as an
area of low pressure moves up the Texas coast. Winds will peak
from the southeast this evening through early Sunday morning, then
begin to diminish from west to east as the low moves northeast of
the area. For this and the higher seas expected to linger, had to
extend the Small Craft Advisory through 3 am. Also, with the winds
transporting very moist and warmer air atop relatively cool
nearshore shelf waters, kept patchy fog late tonight and possibly
persisting for a few days.
DML
&&
.PREV DISCUSSION... /issued 515 PM CST Sat Dec 16 2017/
AVIATION...MVFR ceilings are beginning to develop over the area
and will continue to lower through the night. Rain will also
spread over the region through the evening hours with lower vis
possible. TSRA will also be possible past midnight.
PREV DISCUSSION... /issued 357 PM CST Sat Dec 16 2017/
.WARMER AND WETTER WEATHER ON THE HORIZON...
DISCUSSION...
Latest upper air analysis/water vapor satellite imagery showed a
shortwave trof over W TX, with a deeper and more robust trof
digging into the WRN CONUS. Downstream of these features, an upper
ridge extended west from the Bahamas into the Gulf of Mexico. SFC
analysis revealed an E-W oriented quasi-stationary frontal
boundary stretching across the Central FL peninsula and then WWD
across the Central Gulf to a weak/broad low NE of Brownsville, TX.
Continued digging and eventual cut-off of the base of WRN CONUS
trof will force a rapid NE ejection and opening of the W TX
shortwave, which will take on an increasingly negative tilt while
accelerating TWD the Mid MS River Valley. At the SFC, the weak SFC
low is progged to lift NEWD into SE TX this evening, with an
attendant N-S oriented inverted trof developing over E TX. It
appears at this time that the stationary front (or warm front by
this point) will be left behind and remain over the Gulf waters,
though it may push near the coast overnight and perhaps just
inland across South Central LA prior to daybreak.
The SFC trof and weak low will then trek more EWD across LA
during the overnight and Sunday morning hours. Already
strengthening kinematic fields will only get stronger this evening
and overnight with the arrival of 60-70KT mid and upper level
speed maxima concurrent with the development of a 50-60KT LLJ.
Significant moistening will result, with PWATs progged to approach
2 inches (or 1 to 2 standard deviations above the norm). This
abundant moisture coupled with strong forcing for ascent will
yield widespread rain with embedded heavier showers and
thunderstorms overspreading the area generally from W to E
beginning this evening and continuing through the overnight hours
into SUN morning. Brief but HVY rain will tend to focus along and
just W of the SFC low and inverted SFC trof, with the highest QPF
axis expected to occur to our W and NW this evening, then push
east through the area after midnight into SUN morning. Due to the
progressive nature of the event, do not anticipate any widespread
or significant flooding concerns, though some localized/nuisance
type flooding in urban or low lying areas is possible.
While the forecast wind fields sound ominous, and indeed result in
large cyclonically curved hodographs appearing on forecast
soundings, the primary limiting factor to severe convection is
also apparent with the presence/maintenance of a SFC/low level
cool stable layer. A result of the warm front remaining to our
south. Thus, thunderstorm activity is expected to remain elevated
for most of the area for the duration of the event, but again with
the boundary forecast to reach near the SE TX/SRN LA coast late
tonight and perhaps push a bit inland into SC LA early SUN
morning, SFC based storms posing a tornado/damaging wind risk
cannot be totally ruled out.
As for temperatures tonight, readings are likely to initially drop
this evening before rising with the influx of higher MSTR,
thickening cloud cover, and onset of PCPN.
Lift is progged to weaken markedly by SUN afternoon as the
shortwave trof pulls away to the NE and some slightly drier air is
forecast to push in from the west. Temperatures are forecast to
warm into the 70s. The reprieve in rain will be short lived as
the aforementioned warm front remains stalled over the area. The
upper ridge to the SE is forecast to amplify while the upstream
cut-off low only slowly meanders EWD. In the presence of the
stalled boundary, subtle impulses ejecting ahead of the low and
rounding the ridge will act upon recovering moisture and
increasing though still marginal instability to produce scattered
to numerous showers and thunderstorms SUN night through MON night.
Best rain chances will shift NWD along with the SFC boundary
early TUE, but the approach of the upper low (now over TX) and the
development and eastward track of another SFC low will promote
widespread showers and thunderstorms TUE afternoon and night, with
rains ending WED as drier air pushes in from the west.
Warm and mostly dry weather will continue through THU, with rain
chances increasing THU night and FRI as a potent CDFNT approaches
and pushes into the area.
13
MARINE...
An upper trough will approach the area tonight resulting in
widespread showers and thunderstorms. East and then southeast
winds are forecast to increase as an associated weak area of low
pressure develops and tracks northeast along the Texas coast into
the Sabine River Valley. The south winds will aid in transporting
very moist air northward atop relatively cool nearshore shelf
waters, so there is some potential for marine fog starting late
tonight and possibly persisting for a few days. Winds will
decrease late tonight into Sunday. Rain chances will continue to
start the new work week as another upper trof slowly approaches
the area from the west.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 47 68 54 68 / 90 20 40 60
LCH 56 70 59 71 / 90 30 50 70
LFT 56 71 62 72 / 90 80 60 70
BPT 53 69 57 71 / 90 20 50 70
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 3 AM CST Sunday for GMZ450-452-470-
472-475.
Small Craft Exercise Caution until 3 AM CST Sunday for GMZ430-
432-435-455.
&&
PUBLIC...08Hazardous weather outlook, Dec 16, 5:23 AM CST, 21 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 523 AM CST Sat Dec 16 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 171130- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 523 AM CST Sat Dec 16 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Patchy fog across portions of southeast Texas and central Louisiana this morning will have the potential to reduce visibilities to less than a mile in some locations. The fog will dissipate by mid morning. An upper level low will approach the area this evening into tonight bringing widespread showers and a few thunderstorms. Some of these storms will have the potential to produce heavy rainfall. Widespread rainfall totals of around an inch can be expected with local amounts of up to two inches possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Showers with a few embedded thunderstorms will be ongoing Sunday morning. Some of these storms will have the potential to produce heavy rainfall. A few storms may become strong to severe with damaging winds and one or two weak tornados possible Sunday afternoon and again during the day Monday. A series of upper level troughs will move across the area Monday through Friday bringing several days of widespread rainfall. Widespread rainfall totals of 3 to 4 inches can be expected over the five day period with up to 8 inches possible in localized areas. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested Sunday afternoon or Monday. GMZ430-432-435-450-452-455-470-472-475-171130- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 523 AM CST Sat Dec 16 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Winds will increase this afternoon over the coastal waters as an area of low pressure moves up the Texas coastline. Winds of 20 to 25 knots can be expected with higher gusts. A small craft advisory has been issued from 4 pm this afternoon through midnight tonight. The area of low pressure, combined with an upper level trough will result in widespread showers and a few thunderstorms developing this evening and continuing into Sunday. Some of these storms will have the potential to produce visibility restricting heavy rain. There is the potential for the development of marine fog late this evening into tonight as a result of relatively warm, moist air being transported over the relatively cool shelf waters. Should marine fog develop, it may persist in varying degrees of thickness for several days. .DAYS TWO THROUGH SEVEN...Sunday through Friday Showers and thunderstorms will be ongoing early Sunday. A few storms may become strong to severe with damaging winds and waterspouts possible Sunday afternoon and again during the day Monday. A series of upper level troughs will move across the area Monday through Friday bringing several days of widespread rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested Sunday afternoon or Monday.
In the hours before
Special weather statement, Dec 16, 11:29 PM CST, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1129 PM CST SAT DEC 16 2017
LAZ073-TXZ201-215-216-259>262-170600-
West Cameron LA-Orange TX-Jefferson TX-Hardin TX-Southern Newton TX-
Northern Newton TX-Northern Jasper TX-Southern Jasper TX-
1129 PM CST SAT DEC 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON PARISH...
CENTRAL JEFFERSON...SOUTHWESTERN NEWTON...EASTERN HARDIN...ORANGE AND
SOUTHEASTERN JASPER COUNTIES UNTIL MIDNIGHT CST...
At 1128 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Fred to 14 miles west of Sabine Pass.
Movement was northeast at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches,
Lumberton, Vidor, Bridge City, Silsbee, West Orange, Deweyville,
Evadale, Central Gardens, Sabine Pass, Johnsons Bayou, Mauriceville,
Buna, Rose City and Pine Forest.
LAT...LON 3050 9429 3063 9371 3054 9374 3044 9370
3033 9376 3029 9371 3008 9373 3005 9365
2975 9362 2970 9384 2980 9391 2985 9379
2997 9376 3000 9379 2999 9386 2981 9395
2969 9384 2963 9419
TIME...MOT...LOC 0528Z 228DEG 41KT 3056 9423 2967 9413
TinglerSpecial weather statement, Dec 16, 11:57 PM CST, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1157 PM CST SAT DEC 16 2017
LAZ027-030-TXZ259>262-170645-
Beauregard LA-Vernon LA-Southern Newton TX-Northern Newton TX-
Northern Jasper TX-Southern Jasper TX-
1157 PM CST SAT DEC 16 2017
...SPECIAL WEATHER STATEMENT...
At 1156 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Pineland to near Buna. Movement was
northeast at 50 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Jasper, Leesville, Newton, Kirbyville, Rosepine, Merryville, Anacoco,
Singer, Fort Polk, De Ridder, Ragley, Toledo Bend Dam, Call, Fields,
Bon Weir, Buna, Burkeville, Deridder, Dequincy and New Llano.
LAT...LON 3046 9315 3043 9339 3049 9339 3049 9349
3042 9349 3040 9374 3038 9376 3035 9398
3115 9398 3117 9358 3120 9355 3124 9356
3128 9353 3128 9344 3136 9339 3137 9313
TIME...MOT...LOC 0556Z 230DEG 45KT 3123 9393 3047 9393
TinglerSpecial weather statement, Dec 16, 11:58 PM CST, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1158 PM CST SAT DEC 16 2017
LAZ027-030-TXZ259>262-170645-
Beauregard LA-Vernon LA-Southern Newton TX-Northern Newton TX-
Northern Jasper TX-Southern Jasper TX-
1158 PM CST SAT DEC 16 2017
...SPECIAL WEATHER STATEMENT...
At 1156 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Pineland to near Buna. Movement was
northeast at 50 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Jasper, Leesville, Newton, Kirbyville, Rosepine, Merryville, Anacoco,
Singer, Fort Polk, De Ridder, Ragley, Toledo Bend Dam, Call, Fields,
Bon Weir, Buna, Burkeville, Deridder, Dequincy and New Llano.
LAT...LON 3046 9315 3043 9339 3049 9339 3049 9349
3042 9349 3040 9374 3038 9376 3035 9398
3115 9398 3117 9358 3120 9355 3124 9356
3128 9353 3128 9344 3136 9339 3137 9313
TIME...MOT...LOC 0556Z 230DEG 45KT 3123 9393 3047 9393
TinglerSpecial weather statement, Dec 16, 11:59 PM CST, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1159 PM CST SAT DEC 16 2017
LAZ041-073-074-TXZ215-216-261-262-170645-
West Cameron LA-Calcasieu LA-East Cameron LA-Orange TX-Jefferson TX-
Southern Newton TX-Southern Jasper TX-
1159 PM CST SAT DEC 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON AND
CALCASIEU PARISHES...EASTERN JEFFERSON...SOUTHWESTERN NEWTON...ORANGE
AND SOUTHEASTERN JASPER COUNTIES UNTIL 1245 AM CST...
At 1158 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Gist to 23 miles south of Sabine Pass.
Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Beaumont, Lake Charles, Port Arthur, Sulphur, Orange, Nederland,
Groves, Port Neches, Vidor, Bridge City, Cameron, Westlake, West
Orange, Vinton, Grand Lake, Deweyville, Moss Bluff, Central Gardens,
Johnsons Bayou and De Quincy.
LAT...LON 3031 9409 3041 9373 3040 9374 3040 9349
3049 9344 3049 9339 3040 9338 3040 9316
2977 9317 2976 9334 2980 9334 2976 9335
2975 9368 2969 9384 2980 9391 2985 9379
3000 9379 2999 9386 2968 9397 2967 9406
TIME...MOT...LOC 0558Z 252DEG 30KT 3031 9390 2940 9397
TinglerSpecial weather statement, Dec 17, 1:03 AM CST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
103 AM CST SUN DEC 17 2017
LAZ027-028-030>033-170800-
St. Landry LA-Evangeline LA-Allen LA-Beauregard LA-Vernon LA-
Rapides LA-
103 AM CST SUN DEC 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...EASTERN BEAUREGARD...
EVANGELINE...WEST CENTRAL ST. LANDRY...VERNON AND ALLEN PARISHES
UNTIL 200 AM CST...
At 103 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Hutton to 7 miles northwest of Dry Creek
to Ragley. Movement was east at 45 mph.
Wind gusts up to 40 to 50 mph will be possible with these storms.
Locations impacted include...
Alexandria, Pineville, Eunice, Oakdale, Ville Platte, Leesville,
Mamou, Kinder, Basile, Oberlin, Rosepine, Glenmora, Cheneyville,
Elizabeth, Turkey Creek, Reeves, Sugartown, Hineston, Lena and
Mittie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3148 9270 3144 9272 3144 9269 3139 9270
3138 9267 3146 9224 3096 9226 3095 9229
3089 9226 3049 9227 3048 9335 3135 9329
3136 9304 3134 9296 3151 9273
TIME...MOT...LOC 0703Z 267DEG 39KT 3136 9310 3075 9312 3052 9321
K. KuyperSpecial weather statement, Dec 17, 1:08 AM CST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
108 AM CST SUN DEC 17 2017
LAZ030-031-041>043-052-074-170815-
Calcasieu LA-Acadia LA-Jefferson Davis LA-Vermilion LA-Allen LA-
Beauregard LA-East Cameron LA-
108 AM CST SUN DEC 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR CAMERON...JEFFERSON DAVIS...SOUTH
CENTRAL BEAUREGARD...NORTHWESTERN ACADIA...EASTERN CALCASIEU...
WESTERN VERMILION AND SOUTHERN ALLEN PARISHES UNTIL 215 AM CST...
At 108 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Ragley to near Cameron. Movement was east
at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lake Charles, Jennings, Cameron, Westlake, Welsh, Iowa, Lake Arthur,
Kinder, Elton, Mermentau, Fenton, Grand Lake, Rockefeller Wildlife
Range, Hayes, Moss Bluff, Lacassine National Wildlife Refuge, Lake
Charles Regional Airport, Grand Chenier, Klondike and Evangeline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2962 9274 2971 9295 2976 9311 2977 9313
2978 9323 2977 9331 2984 9331 2985 9325
2990 9323 2997 9327 3002 9327 3005 9329
3005 9332 3049 9333 3050 9262 3048 9263
3048 9256 2957 9257
TIME...MOT...LOC 0708Z 272DEG 24KT 3046 9325 2976 9324
K. KuyperThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 11:23 PM CST | Special Marine Warning | LCH | 67 min | |
| Dec 16, 11:57 PM CST | Special Weather Statement | LCH | Beauregard, Vernon | 48 min |
| Dec 16, 11:58 PM CST | Special Weather Statement | LCH | Beauregard, Vernon | 47 min |
| Dec 16, 11:59 PM CST | Special Weather Statement | LCH | Calcasieu | 46 min |
| Dec 17, 12:33 AM CST | Special Marine Warning | LCH | 57 min | |
| Dec 17, 1:03 AM CST | Special Weather Statement | LCH | Allen, Evangeline, Rapides, Vernon | 57 min |
| Dec 17, 1:08 AM CST | Special Weather Statement | LCH | Cameron, Jefferson Davis | 67 min |
| Dec 17, 9:33 AM CST | Dense Fog Advisory | LCH | Vernon | 2 hr |
| Dec 16, 10:50 PM CST | Special Weather Statement | LCH | Hardin, Jefferson | 40 min |
| Dec 16, 11:29 PM CST | Special Weather Statement | LCH | Jefferson, Orange | 31 min |
Nearby
Small Craft Advisories in Louisiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.